Alert archive / Arkansas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 3, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Feb 24, 2011, 4:05 PM CST for 8 counties in Arkansas. It was in force for 40 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 24, 2011, 4:05 PM CST (22:05 UTC)
- Expired
- Feb 24, 2011, 4:45 PM CST
- In force
- 40 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
Counties Clark County, AR, Garland County, AR, Grant County, AR, Hot Spring County, AR, Jefferson County, AR, Lonoke County, AR, Pulaski County, AR, Saline County, AR
The radar
The Little Rock radar (KLZK), 72 km from the middle of the area, began a volume at 22:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 24, 4:05 PM CST | TSTM WND DMG | Lonsdale, AR | TREES AND POWER LINES WERE DOWNED NEAR THE SALINE COUNTY LINE...OR AROUND LONSDALE. |
| Feb 24, 4:45 PM CST | TSTM WND DMG | 2 W Wrightsville, AR | A TREE WAS REPORTED DOWN ON INTERSTATE 530 AT U.S. HIGHWAY 67. |
| Feb 24, 4:47 PM CST | TSTM WND DMG | 1 W Scott, AR | A ROOF WAS PARTIALLY TORN OFF OF A HOUSE. |
| Feb 24, 4:50 PM CST | TSTM WND DMG | Scott, AR | NUMEROUS TREES WERE REPORTED DOWN. |
| Feb 24, 4:55 PM CST | TORNADO 1 | 3 Ne Scott, AR | DAMAGE WAS FOUND ON THE NORTHWEST SIDE OF BEARSKIN LAKE. THERE WERE NUMEROUS TREES BLOWN DOWN. LARGE METAL BUILDING HAD TWO DOORS BLOWN IN...WITH ONE SIDE OF THE BUILDING BLOWN OUT. ROOF DAMAGE TO MANY HOUSES. ONE SHED DESTROYED AND ANOTHER HAD ITS ROOF TAKEN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 24, 11:25 AM CST | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 10.1 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 36 J/kg
- Mixed-layer CIN
- -228 J/kg
- Mixed-layer LCL
- 741 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 243 m²/s²
- 0-3 km storm-relative helicity
- 282 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
104
WUUS54 KLZK 242205
SVRLZK
ARC019-051-053-059-069-085-119-125-242245-
/O.NEW.KLZK.SV.W.0003.110224T2205Z-110224T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
405 PM CST THU FEB 24 2011
THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL CLARK COUNTY IN SOUTHWEST ARKANSAS...
SOUTHEASTERN GARLAND COUNTY IN CENTRAL ARKANSAS...
NORTHERN GRANT COUNTY IN CENTRAL ARKANSAS...
HOT SPRING COUNTY IN SOUTHWEST ARKANSAS...
NORTHWESTERN JEFFERSON COUNTY IN SOUTHEAST ARKANSAS...
SOUTHWESTERN LONOKE COUNTY IN CENTRAL ARKANSAS...
SOUTHEASTERN PULASKI COUNTY IN CENTRAL ARKANSAS...
SOUTHEASTERN SALINE COUNTY IN CENTRAL ARKANSAS...
* UNTIL 445 PM CST
* AT 400 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM LAKE CATHERINE TO 3 MILES NORTHWEST OF CADDO
VALLEY...AND MOVING EAST AT 70 MPH. NICKEL SIZE HAIL MAY ALSO
ACCOMPANY THESE DAMAGING WINDS.
* LOCATIONS IMPACTED INCLUDE...
SW LITTLE ROCK... SHERIDAN... MALVERN...
DWNTWN LITTLE ROCK... LITTLE ROCK ARPT... BRYANT...
BENTON... ARKADELPHIA... WRIGHTSVILLE...
TULL... TRASKWOOD... TOLTEC MOUNDS SP...
THIEL... TERRY LOCK AND DAM... SWEET HOME...
SHANNON HILLS... SCOTT... ROCKPORT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST THURSDAY EVENING
FOR ARKANSAS.
LAT...LON 3416 9284 3416 9288 3415 9289 3409 9319
3441 9309 3451 9302 3482 9197 3437 9176
TIME...MOT...LOC 2206Z 250DEG 61KT 3453 9285 3447 9280
3426 9299
$$
621 follow-up statement
305
WWUS54 KLZK 242217
SVSLZK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
417 PM CST THU FEB 24 2011
ARC019-051-053-059-069-085-119-125-242245-
/O.CON.KLZK.SV.W.0003.000000T0000Z-110224T2245Z/
CLARK AR-JEFFERSON AR-GRANT AR-HOT SPRING AR-GARLAND AR-SALINE AR-
PULASKI AR-LONOKE AR-
417 PM CST THU FEB 24 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
LONOKE...SOUTHEASTERN PULASKI...SOUTHEASTERN SALINE...SOUTHEASTERN
GARLAND...HOT SPRING...NORTHERN GRANT...NORTHWESTERN JEFFERSON AND
CENTRAL CLARK COUNTIES UNTIL 445 PM CST...
AT 413 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 5 MILES EAST OF LONSDALE TO HASKELL TO 6
MILES SOUTHWEST OF MALVERN...MOVING EAST AT 70 MPH.
* LOCATIONS IN THE PATH OF THIS LINE OF SEVERE THUNDERSTORMS
INCLUDE...
SW LITTLE ROCK... SHERIDAN... MALVERN...
DWNTWN LITTLE ROCK... LITTLE ROCK ARPT... BRYANT...
BENTON... ARKADELPHIA... WRIGHTSVILLE...
TULL... TRASKWOOD... TOLTEC MOUNDS SP...
THIEL... TERRY LOCK AND DAM... SWEET HOME...
SHANNON HILLS... SCOTT... ROCKPORT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
LAT...LON 3416 9284 3416 9288 3415 9289 3409 9319
3410 9319 3453 9294 3482 9197 3437 9176
TIME...MOT...LOC 2216Z 250DEG 61KT 3458 9267 3452 9265
3431 9280
$$
62What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 24, 2:51 PM CST, 1 hour 14 minutes earlier.
Area forecast discussion, Feb 24, 2:51 PM CST, 1 hour 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 251 PM CST THU FEB 24 2011 .SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT SEVERE WEATHER REMAINS A POSSIBILITY THROUGH THIS EVENING AS STRONG SYSTEM MOVES ACROSS THE FORECAST AREA. NAM/GFS/ECMWF ALL IN GENERAL AGREEMENT WITH THE EVOLUTION/TIMING OF THIS SYSTEM AND A BLEND OF FORECAST SOLUTIONS WILL BE USED THIS AFTERNOON. LATEST SURFACE ANALYSIS PLACES WARM FRONT OVER THE NORTH CENTRAL PART OF THE STATE. BOUNDARY STILL EXPECTED TO SLOWLY PROGRESS TO THE NORTH THROUGH THE EARLY EVENING HOURS. IN ADDITION TO THE FRONT... WATER VAPOR IMAGERY SHOWS STRONG SHORT WAVE TROUGH OVER THE SOUTH CENTRAL PLAINS. SURFACE CYCLOGENESIS ALREADY UNDERWAY OVER EASTERN OKLAHOMA WITH CIRCULATION EXPECTED TO DEEPEN AS AFOREMENTIONED UPPER TROUGH KICKS OUT. SURFACE LOW EXPECTED TO RACE OFF TO THE NORTHEAST AND CROSS THE MISSISSIPPI RIVER BY MID EVENING. WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE UNTIL ASSOCIATED FRONTAL BOUNDARY MOVES THROUGH. SPECIAL 18Z RAOB REVEALED 50 KTS OF WIND JUST OFF THE SURFACE AND DECENT MID LEVEL LAPSE RATES OF 8C/KM AND THIS WAS EVEN BEFORE THE FRONT HAD MADE IT COMPLETELY THROUGH THE UPPER AIR SITE. AS UPPER IMPULSE MOVES EAST...SEVERE WEATHER WILL REMAIN POSSIBLE SEVERAL AREAS REMAIN A CONCERN FOR SEVERE WEATHER THROUGH THIS EVENING. FIRST OFF...TORNADO THREATS APPEAR TO BE GREATEST ALONG THE ADVANCING WARM FRONT WHERE BEST HELICITY WILL BE LOCATED ALONG WITH THE DEEPENING SURFACE LOW AND OVER THE SOUTHEAST WHERE SURFACE BASED INSTABILITY HAS BEEN STEADILY INCREASING FOR THE PAST SEVERAL HOURS. EVEN WHERE THE TORNADO THREAT IS NOT AS HIGH... EXPECTING A LINE OF STRONG TO SEVERE STORMS TO SWEEP THROUGH DURING THE EVENING HOURS AS THE AFOREMENTIONED FRONT MOVES EAST. LOCALLY HEAVY RAIN REMAINS A CONCERN AS PWATS INCREASE TO IN EXCESS OF 1.5 INCHES. WIDESPREAD RAIN OF ONE TO TWO INCHES WAS RECEIVED ACROSS PARTS OF THE NORTH LAST NIGHT AND THIS AREA WILL BE WATCHED CLOSELY FOR FLOODING CONCERNS. PRECIPITATION ENDS FAIRLY QUICKLY BEHIND THE BOUNDARY BUT WILL HOLD ON TO SCATTERED PRECIPITATION FOR SEVERAL HOURS WITH ALL POPS GONE BY FRIDAY MORNING. BREEZY...COOLER BUY DRY CONDITIONS EXPECTED FOR FRIDAY AS ZONAL FLOW PREDOMINATES. WEAK RIDGING AND SOUTHERLY WINDS RETURN FOR SATURDAY WITH TEMPERATURES WARMING TO ABOVE NORMAL LEVELS ONCE AGAIN AS NEXT SYSTEM DIGS INTO THE SOUTHWEST UNITED STATES. SOUTHWEST SYSTEM LIFTS OUT SUNDAY WITH BEST DYNAMICS PASSING TO THE NORTH OF THE STATE. STILL EXPECTING A FRONTAL BOUNDARY TO PASS ACROSS THE STATE SUNDAY NIGHT BUT MODELS NOT AS IMPRESSIVE WITH THIS SYSTEM VERSUS THE PREVIOUS FEW RUNS. MAIN DIFFERENCE FROM PREVIOUS RUNS IS TIMING AS MODELS BRING THE BOUNDARY THROUGH AT NIGHT AND MOVE IT TO THE EAST OF THE AREA BY MONDAY MORNING. WILL READJUST POPS FOR SATURDAY NIGHT THROUGH SUNDAY NIGHT. AS FAR AS TEMPS ARE CONCERNED...WILL LEAN TOWARDS THE COOLER MAV GUIDANCE. && .LONG TERM...MONDAY THROUGH THURSDAY... BY MONDAY MORNING...THE UPPER LOW WILL BE IN ILLINOIS AND HEADED NORTHEAST. THIS WILL RESULT IN WESTERLY FLOW OVER ARKANSAS AND ZONAL FLOW OVER MUCH OF THE WESTERN U.S. ZONAL FLOW WILL BE OVER MUCH OF THE COUNTRY MONDAY NIGHT THROUGH TUESDAY NIGHT. A RIDGE DEVELOPS SOME BUCKLING IN THE WEST WEDNESDAY WITH A TROUGH OVER THE NORTHEAST. AT THE END OF THE PERIOD SOME RIDGING BEGINS IN THE SOUTHERN PLAINS. THE COLD FRONT WILL BE EXITING EAST ARKANSAS MONDAY MORNING. THE SURFACE LOW WILL BE MOVING THROUGH MISSOURI...AND COULD PROVIDE SOME WRAP AROUND SHOWERS TO NORTHEAST ARKANSAS. DECREASED THESE RAIN CHANCES BUT LEFT THEM ACROSS THE NORTH AND EAST. HIGH PRESSURE SETTLES IN OVER THE AREA TUESDAY THROUGH THURSDAY WITH DRY WEATHER EXPECTED. NEAR TO SLIGHTLY ABOVE NORMAL TEMPERATURES ARE EXPECTED THROUGH THE PERIOD. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 38 47 34 62 / 90 0 0 10 CAMDEN AR 44 56 37 69 / 80 0 0 10 HARRISON AR 33 47 33 62 / 60 0 0 10 HOT SPRINGS AR 40 53 36 67 / 70 0 0 10 LITTLE ROCK AR 41 51 35 66 / 80 0 0 10 MONTICELLO AR 46 55 37 69 / 90 0 0 10 MOUNT IDA AR 39 54 36 67 / 60 0 0 10 MOUNTAIN HOME AR 34 47 33 62 / 70 0 0 10 NEWPORT AR 39 47 34 63 / 90 0 0 10 PINE BLUFF AR 44 53 36 68 / 90 0 0 10 RUSSELLVILLE AR 37 50 34 65 / 60 0 0 10 SEARCY AR 39 48 34 64 / 90 0 0 10 STUTTGART AR 42 50 35 66 / 90 0 0 10 && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...56 / LONG TERM...51
Hazardous weather outlook, Feb 24, 3:45 PM CST, 20 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 345 PM CST THU FEB 24 2011 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-251045- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 345 PM CST THU FEB 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT TORNADO WATCHES ARE IN EFFECT FOR MUCH OF THE STATE THROUGH THIS EVENING. SEVERE THUNDERSTORMS LIKELY ACROSS MUCH OF ARKANSAS THIS AFTERNOON AND TONIGHT. A STRONG STORM SYSTEM CONTINUES TO MOVE THROUGH ARKANSAS AT THIS TIME. SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE EVENING HOURS AS A COLD FRONT SWEEPS ACROSS THE STATE. STRONG SOUTHERLY WINDS HAVE PULLED COPIOUS AMOUNTS OF GULF MOISTURE INTO THE ADVANCING SYSTEM WITH WIDESPREAD PRECIPITATION OCCURRING AT THIS TIME. STRONG WINDS EXTEND JUST ABOVE THE SURFACE THROUGH THE MID LEVELS OF THE ATMOSPHERE. THERE IS ENOUGH CHANGE IN BOTH WIND SPEED...AND WIND DIRECTION WITH HEIGHT TO SUPPORT TORNADIC THUNDERSTORMS. A TORNADO WATCH IN IN EFFECT FOR MOST OF WESTERN AND CENTRAL ARKANSAS UNTIL 6 PM WITH A SEPARATE TORNADO WATCH IN EFFECT FOR EASTERN ARKANSAS UNTIL 10 PM. IN ADDITION TO THE SEVERE STORMS...HEAVY RAINS WILL ALSO BE POSSIBLE. AREAS IN NORTH CENTRAL AND NORTHEAST ARKANSAS RECEIVED UPWARDS OF TWO INCHES OF RAIN OVERNIGHT. MORE HEAVY RAIN WILL BE POSSIBLE TODAY AS STORMS MOVE THROUGH THE AREA...WITH AN ADDITIONAL ONE TO THREE INCHES POSSIBLE ALONG AND AHEAD OF THE FRONT. WITH REGARD TO TIMING...STRONG STORMS SHOULD BE TO CENTRAL ARKANSAS THROUGH 6 PM...MAKING IT INTO THE EAST BETWEEN 6 PM AND 10 PM. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY FRIDAY THROUGH SUNDAY MORNING WILL BE CALM AS HIGH PRESSURE DOMINATES THE WEATHER IN ARKANSAS. LATE SUNDAY THROUGH SUNDAY NIGHT...ANOTHER STORM SYSTEM WILL MOVE ACROSS THE STATE. ADDITIONAL SHOWERS AND THUNDERSTORMS ARE EXPECTED WITH THIS SYSTEM BUT THE POSSIBILITY OF SEVERE WEATHER REMAINS QUESTIONABLE AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON AND EVENING ACROSS MUCH OF THE AREA. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 56
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 4:23 AM CST | Special Weather Statement | LZK | Fulton, Izard, Sharp | 57 min |
| Feb 24, 10:10 AM CST | River Flood Warning | LZK | Jackson, Woodruff | 108 days |
| Feb 24, 3:26 PM CST | Severe Thunderstorm Warning | LZK | Clark, Dallas, Garland, Hot Spring, Montgomery, Pike and 1 more | 49 min |
| Feb 24, 3:52 PM CST | Severe Thunderstorm Warning | LZK | Conway, Faulkner, Garland, Perry, Pulaski, Saline | 53 min |
| Feb 24, 3:54 PM CST | Flash Flood Warning | LZK | Cleburne, Conway, Independence, Izard, Sharp, Stone and 1 more | 3 hr |
| Feb 24, 3:54 PM CST | Tornado Warning | LZK | Faulkner, Perry, Pulaski, Saline | 36 min |
| Feb 24, 4:26 PM CST | Severe Thunderstorm Warning | LZK | Cleburne, Faulkner, Independence, Van Buren, White | 49 min |
| Feb 24, 4:37 PM CST | Severe Thunderstorm Warning | LZK | Faulkner, Lonoke, Prairie, Pulaski, White, Woodruff | 38 min |
| Feb 24, 4:38 PM CST | Tornado Warning | LZK | Lonoke, Pulaski, Saline | 37 min |
| Feb 24, 4:56 PM CST | Severe Thunderstorm Warning | LZK | Arkansas, Jefferson, Lonoke, Monroe, Prairie, Pulaski and 1 more | 49 min |
| Feb 24, 5:00 PM CST | Tornado Warning | LZK | Lonoke, Prairie | 30 min |
| Feb 24, 5:07 PM CST | Severe Thunderstorm Warning | LZK | Independence, Jackson, White | 38 min |
| Feb 24, 5:11 PM CST | Severe Thunderstorm Warning | LZK | Jackson, Lonoke, Monroe, Prairie, White, Woodruff | 49 min |
| Feb 24, 5:41 PM CST | Severe Thunderstorm Warning | LZK | Arkansas, Monroe, Prairie, Woodruff | 34 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.